MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE PROPATEN VASCULAR GRAFT (STRETCH REMOVABLE RING); PROSTHESIS, VASCULAR GRAFT

W.L. GORE & ASSOCIATES GORE PROPATEN VASCULAR GRAFT (STRETCH REMOVABLE RING); PROSTHESIS, VASCULAR GRAFT
Catalog Number HT083040A
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Codes Stroke/CVA (1770); Death (1802); Occlusion (1984)
Date of Event 07/27/2018
Type of Reportable Event Death
Event or Problem Description
The following was reported to gore: on (b)(6) 2018, a patient with a history of cabg x 4, cardiac stents x 3 presented with acute onset of chest pain, shortness of breath and generalized weakness.Patient was given nitroglycerin and she became unresponsive with seizure-like activity.Due to the nature of acute type, a dissection and risk of rupture, it was decided to not pursue emergent open repair given high risks of procedure.Patient was admitted for aggressive blood pressure and pain management.Over the next few days, the vascular surgery team decided to repair via endovascular approach.On (b)(6) 2018, the patient required 2u prbcs for anemia with concern for rupture due to hematemesis and melena.Patient underwent debranching with patent right common carotid to left subclavian artery graft with the left common carotid jump graft connection to this graft.As reported, an 8mm gore® propaten® vascular graft (thin walled removable ringed) was implanted during this procedure.In addition, thoracic aortic repair, stent graft placement in the innominate artery and implantation of a temporary transvenous pacemaker were performed.Egd (esophagogastroduodenoscopy) was completed post-op without ability to identify a source of bleeding.No active arterial extravasation or embolization were performed.On (b)(6) egd was repeated which again visualized a large organized clot at the distal portion of the stomach, but no active source of bleeding.Other post-operative complications include thrombocytopenia.On (b)(6) patient became hypotensive with dark melanotic colostomy output.Patient underwent cta on (b)(6) which demonstrated interval graft thrombosis as well as bilateral ischemic strokes and persistent gi bleeding.It was found the graft was occluded with thrombus.Graft thrombectomy was not considered due to ongoing contraindications to anticoagulation.Given patient's overall poor prognosis with minimal likelihood of meaningful recovery, care was withdrawn.Comfort care was provided and patient expired on (b)(6) 2018.As reported, cause of death is type a aortic dissection, gastric bleeding and stroke (thrombosis of carotid-subclavian bypass).Autopsy was not performed.

Brand Name
GORE PROPATEN VASCULAR GRAFT (STRETCH REMOVABLE RING)
Common Device Name
PROSTHESIS, VASCULAR GRAFT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key7831061
Report Number2017233-2018-00524
Device Sequence Number19154303
Product Code DSY
UDI-Device Identifier00733132606801
UDI-Public00733132606801
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K062161
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/06/2022
Device Catalogue NumberHT083040A
Device Lot Number5909690PP014
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age73 YR
Patient Weight68